MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL D901 DIDECO LILLIPUT; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL D901 DIDECO LILLIPUT; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number D901 + ADAPTORS
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.Sorin group (b)(4) manufactures the d901 dideco lilliput hollow fiber oxygenator.The incident occurred in (b)(6).The involved device has been requested for return to sorin group (b)(4) for investigation.The review of the dhr of the oxygenator lot confirmed that the device was released in compliance with manufacturer specifications.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(4) has received a report that, after 3 minutes on bypass, blood was detected at the oxygenator gas outlet.The medical team elected to administer bank blood to maintain patient hematocrit.The procedure was completed with no issue.There is no report of any patient injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The reported failure was a leak from the gas escape of d901 dideco lilliput oxygenator during a procedure.At the submission of the case, the customer has provided pictures and video which confirm the claimed issue.Livanova has requested the complained oxygenator for investigation.However, the customer has returned one (1) d901 dideco lilliput oxygenator belonging to a different lot rather than the complained oxygenator.Clarification on the origin of the device provided has been requested.The reported failure was confirmed based on the pictures provided by the customer at the submission of the case.Based on previously investigated similar cases, livanova believes the most probable root cause of the leakage is a damaged oxygenating fiber.Dhr review did not identify issue possibly related to the reported failure: the involved device was manufactured and released conforming to specifications.Accordingly, no further complaint was received relevant to the claimed lot of product.Review of the d901 dideco lilliput oxygenator manufacturing process suggested that a possible trigger of the damaged fiber was an improper use of a tool in contact with the fiber during initial phase of winding onto the oxygenator core.This damage is not detectable during the 100% in-process leak test.However, subsequent sterilization, shipping and ageing could enhance the fiber damage, resulting in a small leak when the device is used.Despite the overall of harm is low (incredible) and risk associated is acceptable, as a part of continuous improvement the standard operating manufacturing procedure has been revised to include handling prescriptions of the assembly tool.The complained oxygenator was manufactured before implementation of the improvement action.Livanova will keep monitoring the market.

Brand Name
D901 DIDECO LILLIPUT
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola, modena
MDR Report Key9160818
Report Number9680841-2019-00034
Device Sequence Number1848893
Product Code DTZ
UDI-Device Identifier08033178100274
UDI-Public(01)08033178100274(17)220223(10)1902200124
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K953835
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2022
Device Model NumberD901 + ADAPTORS
Device Catalogue Number05318
Device Lot Number1902200124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 MO